Alert archive / Pennsylvania / Wind Advisories in 2026

Wind Advisory 6, NWS State College, PA

March 16, 202619 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Mar 16, 2026, 3:28 AM EDT for 19 counties in Pennsylvania. It took effect at Mar 16, 2026, 12:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2026, 3:28 AM EDT (07:28 UTC)
In effect from
Mar 16, 2026, 12:00 PM EDT
Expired
Mar 16, 2026, 11:00 PM EDT
In force
11 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Centre County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 92 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 492 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
492 m²/s²
0-3 km storm-relative helicity
688 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS71 KCTP 160728
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
328 AM EDT Mon Mar 16 2026

PAZ051>053-057>059-065-066-162030-
/O.NEW.KCTP.WI.Y.0006.260316T1600Z-260317T0300Z/
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York-
Lancaster-
Including the cities of Bloomsburg, Lancaster, Sunbury,
Pottsville, Danville, Shamokin, Harrisburg, York, Berwick,
Lebanon, and Hershey
328 AM EDT Mon Mar 16 2026

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS 
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Columbia, Dauphin, Lancaster, Lebanon, Montour, 
  Northumberland, Schuylkill, and York Counties.

* WHEN...From noon today to 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty winds will be common today ahead of an 
  approaching cold front. Scattered to numerous showers and 
  thunderstorms will develop this afternoon and evening in the 
  Advisory area and could produce locally stronger gusts. Severe 
  Thunderstorm Warnings may be needed for thunderstorm wind gusts > 
  58 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ004>006-010-011-037-161800-
/O.EXT.KCTP.WI.Y.0005.000000T0000Z-260316T1800Z/
Warren-McKean-Potter-Elk-Cameron-Tioga-
Including the cities of Warren, Bradford, Emporium, Ridgway,
Mansfield, Wellsboro, Coudersport, and St. Marys
328 AM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Cameron, Elk, McKean, Potter, Tioga, and Warren Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty winds will continue today across the 
  Advisory area. Scattered showers and thunderstorms will produce 
  locally stronger gusts and Severe Thunderstorm Warnings may be 
  needed for wind gusts > 58 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ012-041-161800-
/O.EXT.KCTP.WI.Y.0005.000000T0000Z-260316T1800Z/
Northern Clinton-Northern Lycoming-
Including the cities of Trout Run and Renovo
328 AM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Clinton and Northern Lycoming Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty winds will continue today across the 
  Advisory area. Scattered showers and thunderstorms will produce 
  locally stronger gusts and Severe Thunderstorm Warnings may be 
  needed for wind gusts > 58 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ017-018-024-033-161500-
/O.EXT.KCTP.WI.Y.0005.000000T0000Z-260316T1500Z/
Clearfield-Northern Centre-Cambria-Somerset-
Including the cities of Johnstown, Somerset, Philipsburg, DuBois,
and Clearfield
328 AM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Cambria, Clearfield, Northern Centre, and Somerset 
  Counties.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty winds will continue today across the 
  Advisory area. Scattered showers and thunderstorms will produce 
  locally stronger gusts and Severe Thunderstorm Warnings may be 
  needed for wind gusts > 58 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ042-162030-
/O.EXT.KCTP.WI.Y.0005.000000T0000Z-260317T0300Z/
Sullivan-
Including the cities of Laporte
328 AM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Sullivan County.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty winds will continue today across the 
  Advisory area. Scattered to numerous showers and thunderstorms 
  will produce locally stronger gusts and Severe Thunderstorm 
  Warnings may be needed for wind gusts > 58 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Banghoff/Bowen
3 follow-up statements
137 
WWUS71 KCTP 161455
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1055 AM EDT Mon Mar 16 2026

PAZ017-018-024-033-161600-
/O.EXP.KCTP.WI.Y.0005.000000T0000Z-260316T1500Z/
Clearfield-Northern Centre-Cambria-Somerset-
Including the cities of Clearfield, Johnstown, DuBois, Somerset,
and Philipsburg
1055 AM EDT Mon Mar 16 2026

...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

The threat of wind gusts over 45 mph has ended. Breezy conditions 
with wind gusts 30 to 40 mph are expected to continue this afternoon 
into tonight.

$$

PAZ004>006-010>012-037-041-161800-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-260316T1800Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern
Lycoming-
Including the cities of Emporium, Coudersport, Wellsboro,
Bradford, Renovo, Trout Run, St. Marys, Mansfield, Ridgway, and
Warren
1055 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 20 mph with gusts up to 45 mph.

* WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, 
  Potter, Tioga, and Warren Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ042-170300-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-260317T0300Z/
Sullivan-
Including the cities of Laporte
1055 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Sullivan County.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ051>053-057>059-065-066-170300-
/O.CON.KCTP.WI.Y.0006.260316T1600Z-260317T0300Z/
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York-
Lancaster-
Including the cities of Danville, Pottsville, Sunbury, Lancaster,
Lebanon, York, Hershey, Shamokin, Berwick, Harrisburg, and
Bloomsburg
1055 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Columbia, Dauphin, Lancaster, Lebanon, Montour, 
  Northumberland, Schuylkill, and York Counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl
827 
WWUS71 KCTP 161753
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
153 PM EDT Mon Mar 16 2026

PAZ004>006-010>012-037-041-170600-
/O.EXT.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern
Lycoming-
Including the cities of Emporium, Coudersport, Wellsboro,
Bradford, Renovo, Trout Run, St. Marys, Mansfield, Ridgway, and
Warren
153 PM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, 
  Potter, Tioga, and Warren Counties.

* WHEN...Until 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ042-170300-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-260317T0300Z/
Sullivan-
Including the cities of Laporte
153 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...Sullivan County.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ051>053-057>059-065-066-170300-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-260317T0300Z/
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York-
Lancaster-
Including the cities of Danville, Pottsville, Sunbury, Lancaster,
Lebanon, York, Hershey, Shamokin, Berwick, Harrisburg, and
Bloomsburg
153 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Columbia, Dauphin, Lancaster, Lebanon, Montour, 
  Northumberland, Schuylkill, and York Counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl
262 
WWUS71 KCTP 162021
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
421 PM EDT Mon Mar 16 2026

PAZ019-026>028-035-036-049-050-056-063-064-170300-
/O.EXB.KCTP.WI.Y.0006.260316T2300Z-260317T0300Z/
Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-Franklin-Union-
Snyder-Perry-Cumberland-Adams-
Including the cities of Newport, McConnellsburg, State College,
Huntingdon, Selinsgrove, Chambersburg, Mifflintown, Lewisburg,
Gettysburg, Carlisle, Mount Union, and Lewistown
421 PM EDT Mon Mar 16 2026

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...West winds 10 to 15 mph with gusts up to 45 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ017-018-024-025-033-034-171200-
/O.EXA.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/
Clearfield-Northern Centre-Cambria-Blair-Somerset-Bedford-
Including the cities of Somerset, Altoona, Clearfield, Johnstown,
Philipsburg, Bedford, and DuBois
421 PM EDT Mon Mar 16 2026

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 45 mph.

* WHERE...Bedford, Blair, Cambria, Clearfield, Northern Centre, and 
  Somerset Counties.

* WHEN...Until 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ045-046-171200-
/O.EXA.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/
Southern Clinton-Southern Lycoming-
Including the cities of Lock Haven and Williamsport
421 PM EDT Mon Mar 16 2026

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 45 mph.

* WHERE...Southern Clinton and Southern Lycoming Counties.

* WHEN...Until 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ042-171200-
/O.EXT.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/
Sullivan-
Including the cities of Laporte
421 PM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 45 mph.

* WHERE...Sullivan County.

* WHEN...Until 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ004>006-010>012-037-041-171200-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-260317T1200Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern
Lycoming-
Including the cities of Trout Run, Renovo, Mansfield, Wellsboro,
Emporium, Warren, St. Marys, Bradford, Ridgway, and Coudersport
421 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...Cameron, Elk, McKean, Northern Clinton, Northern Lycoming, 
  Potter, Tioga, and Warren Counties.

* WHEN...Until 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ051>053-057>059-065-066-170300-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-260317T0300Z/
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York-
Lancaster-
Including the cities of Sunbury, Berwick, Hershey, Lebanon,
Lancaster, York, Bloomsburg, Shamokin, Pottsville, Danville, and
Harrisburg
421 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Columbia, Dauphin, Lancaster, Lebanon, Montour, 
  Northumberland, Schuylkill, and York Counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Bauco

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:00 AM EDT, 1 hour 28 minutes earlier. Its key messages:

  • 1) Gusty winds continue through Monday morning ahead of a cold frontal passage. 2) A strong cold front will bring an Enhanced Risk of severe thunderstorms Monday afternoon and evening, with damaging winds and a few tornadoes as the primary threats. 3) Following Monday storminess, a period of sharply colder temperatures is expected through mid-week, with some snow possible Monday night, as the cold air first builds in.
Area forecast discussion, Mar 16, 2:00 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service State College PA
200 AM EDT Mon Mar 16 2026

.WHAT HAS CHANGED...
* Wind Advisory extended through 11 AM Monday across the
  northern tier along with Elk & Cameron Counties.
* Slight uptick in snow totals across far NW PA including
  potential lake effect snow showers into the middle of the
  week.

&&

.KEY MESSAGES...
1) Gusty winds continue through Monday morning ahead of a cold
frontal passage.

2) A strong cold front will bring an Enhanced Risk of severe
thunderstorms Monday afternoon and evening, with damaging winds
and a few tornadoes as the primary threats.

3) Following Monday storminess, a period of sharply colder
temperatures is expected through mid-week, with some snow
possible Monday night, as the cold air first builds in.

&&

.DISCUSSION...
KEY MESSAGE 1: Gusty winds continue through Monday morning
ahead of a cold frontal passage.

Current observations across portions of central Pennsylvania
outline highest wind gusts reaching between 30-40 mph range with
the bulk of model guidance indicating wind gusts to increase
this evening and into Monday morning with an ever tightening
pressure gradient across Pennsylvania overnight. Have continued
to increase wind gusts in the near-term as NBM wind gusts appear
too low given current observational trend, pushing much of
northern/western Pennsylvania above Wind Advisory criteria. The
main changes to headlines this cycle was to tack on a couple of
hours onto the Wind Advisory across the northern tier, where
HREF model guidance continues to outline a favorable environment
for continued wind gusts Monday morning with probabilities in
exceeding Wind Advisory criteria over 50-60% in this timeframe.
Some gusty winds will remain possible on Monday; however,
looking at some potential for severe thunderstorms for areas
south/east of the current advisory, thus have continued to keep
wind headlines out of these areas given this severe threat.

KEY MESSAGE 2: A strong cold front will bring an Enhanced Risk
of severe thunderstorms Monday afternoon and evening, with
damaging winds and a few tornadoes as the primary threats.

Monday continues to be a period of high focus, as model
consensus zeroes in on the potential for significant convective
development. At this early juncture, confidence is quite high on
the synoptic-scale evolution (the approach of a negatively
tilted upper-trough, an associated sharp cold front, and
impressively strong wind fields at all levels). More uncertainty
still has to be dealt with, though, in terms of smaller-scale
factors, such as: exact timing of the cold frontal passage,
potential for a pre-frontal trough, whether any breaks develop
in the overcast conditions that should prevail to start the day
(which would enhance instability)?, and convective mode (will
any discrete cells form ahead of a probable intense squall
line?). Bottom line, though, ultimately we have increasing
levels of confidence in high wind producing thunderstorms Monday
afternoon, with the best potential for damaging gusts and
tornadoes near and south of I-80, as well as east of I-99.

The Storm Prediction Center has continued with their Enhanced
Risk (Level 3 out of 5) for Monday during the afternoon update,
with very little changes across central Pennsylvania. The
primary threat for Pennsylvania appears to be a line of storms
along a cold front, progged to cross the region between 2PM and
8PM on Monday. Within the line, embedded supercells could
support concentrated tornadic winds in the midst of a
potentially expansive area of damaging wind gusts. A slight
notable model difference that has been observed with more
recent guidance is (potentially) a slightly less progressive
pattern which could unlock more time for the forecast area to be
unlocked in the warm sector. This could allow for slightly more
convection ahead of the cold frontal passage; however, there
still remains some uncertainty with regards to this solution so
urging to continue to monitor trends for severe weather across
much of the forecast area on Monday.

QPF will be 1 to 1.5" for locations east of the I-99/US-15
corridor, and isolated 2" amounts are possible at higher
elevations in Schuylkill and Sullivan County. Antecedent dry
conditions should preclude any major flooding concerns, but
ponding on roadways is a real possibility. If you have outdoor
plans on Monday afternoon and evening, be sure to monitor the
weather and consider changing your plans.

KEY MESSAGE 3: Following Monday storminess, a period of sharply
colder temperatures is expected through mid-week, with some
snow possible Monday night, as the cold air first builds in.

On Monday evening, once the surface cold front pushes through,
colder air should rush in. At issue is how much steadier
precipitation will linger behind the boundary. Given favorable
upper jet placement and the probability that some wrap-around
moisture will get steered into the Commonwealth, there is the
potential for a quick 1-3" of snow in some areas Monday night,
particularly over the higher terrain and northern sections of
the state. Again, this will come down to smaller details, so it
is advised that you stay tuned for later forecast updates.

Tuesday looks windy and much colder, with temperatures a good
25-35 degrees lower than what will be experienced on Monday
(highs no better than the upper 20s-mid 30s in many locales).
Scattered snow showers/squalls with moisture sourcing from the
Great Lakes will traverse the region and could lead to brief
reductions in visibility and a quick accumulation of snowfall on
untreated surfaces.

Temperatures will trend back to near average by Friday with
occasional chances for rain or snow, but no significant
accumulation is expected at this time.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Low clouds have expanded over much of the area most of the
terminals in our area are now seeing IFR ceiling. Model
soundings suggest that a few hours of LIFR ceilings will also be
possible at some sites, but confidence is low in that
occurring. Scattered showers will develop overnight and may lead
to visibility restrictions developing as well, MDT and LNS are
already observing rain and restrictions related to it. The main
concern tonight into Monday morning is LLWS with a 50 to 75
knot low level jet moving into the region. Ceilings rise to MVFR
during the morning and LLWS concerns decrease by early
afternoon as surface winds begin to pick up.

Our focus then shifts to a line of thunderstorms that will
develop over west-central PA in the early afternoon ahead of a
very strong cold front. Showers will first approach JST and AOO
around 15Z, though the threat for thunder at these sites is
relatively low. They will strengthen as they move eastward into
a more unstable environment, reaching UNV by 17Z. IPT, MDT, and
LNS should see the line of thunderstorms move through in the 18
to 21Z timeframe. These thunderstorms will be capable of
producing wind gusts in excess of 50 knots (possibly greater
than 60 knots at MDT and LNS), as well as a few tornadoes.

Winds will be out of the southeast ahead of the cold front,
sustained around 15 knots with gusts to 30 knots possible. A few
gusts to 40 knots will remain possible at BFD through the rest
of the evening. Winds quickly become westerly behind the front
and will remain gusty, with gusts to 35 knots likely. Much
colder air moves in behind the front and will change any precip
to snow for Monday night.

Outlook...

Tue...Blustery. Sct SHSN northwest. IFR possible at BFD/JST.

Wed...Warm fropa. -SN or -RA possible northwest.

Thu...Sct showers over northern PA with restrictions possible.

Fri...PM Showers move in from W PA, restrictions possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 AM EDT this morning for PAZ004>006-010-
011-037.
Wind Advisory until 8 AM EDT this morning for PAZ012-017-018-
024-033-041-042.

&&

WHAT HAS CHANGED...Beaty
KEY MESSAGES...Banghoff/Beaty
DISCUSSION...Banghoff/Beaty
AVIATION...Bauco/Bowen
Hazardous weather outlook, Mar 15, 3:04 PM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
304 PM EDT Sun Mar 15 2026

PAZ012-041-042-161915-
Northern Clinton-Northern Lycoming-Sullivan-
304 PM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

Severe thunderstorms with damaging winds are possible on Monday.
Gusty winds continue through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017-018-024-033-161915-
Clearfield-Northern Centre-Cambria-Somerset-
304 PM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

Severe thunderstorms with damaging winds are possible on Monday.
Gusty winds continue through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010-011-037-161915-
Warren-McKean-Potter-Elk-Cameron-Tioga-
304 PM EDT Sun Mar 15 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

Severe thunderstorms with damaging winds are possible on Monday.
Gusty winds continue through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-161915-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
304 PM EDT Sun Mar 15 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms with damaging winds are likely Monday afternoon
and evening. A few tornadoes are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:33 AM EDTWinter Weather AdvisoryCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 10 more37 hr
Mar 16, 11:27 AM EDTSevere Thunderstorm WarningCTPAdams, Franklin48 min
Mar 16, 11:55 AM EDTSevere Thunderstorm WarningCTPAdams, York35 min
Mar 16, 12:00 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon45 min
Mar 16, 12:26 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Perry, York34 min
Mar 16, 2:52 PM EDTSevere Thunderstorm WarningCTPLancaster, York53 min

Nearby

Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.